Density-dependent dynamics and superinfection in an epidemic model

Jaime Mena-Lorca, Jorge X. Velasco-Hernandez, Carlos Castillo-Chavez

Research output: Contribution to journalArticlepeer-review

19 Scopus citations


A mathematical model of the interaction between two pathogen strains and a single host population is studied. Variable population size, density-dependent mortality, disease-related deaths (virulence), and superinfection are incorporated into the model. Results indicate that coexistence of the two strains is possible depending on the magnitude of superinfection. Global asymptotic stability of the steady-state that gives coexistence for both strains under suitable and biologically feasible constraints is proved.

Original languageEnglish
Pages (from-to)307-317
Number of pages11
JournalIMA Journal of Mathemathics Applied in Medicine and Biology
Issue number4
StatePublished - Dec 1999


Dive into the research topics of 'Density-dependent dynamics and superinfection in an epidemic model'. Together they form a unique fingerprint.

Cite this